Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 24, NWS Midland/Odessa, TX

April 25, 2017Loving County, Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 25, 2017, 4:14 AM CDT for Loving County, Texas. It took effect at Apr 25, 2017, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2017, 4:14 AM CDT (09:14 UTC)
In effect from
Apr 25, 2017, 10:00 AM CDT
Expired
Apr 25, 2017, 10:00 PM CDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX

County Loving County, TX

The radar

The Midland/Odessa radar (KMAF), 132 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2017-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2017-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4004 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

178 
WWUS84 KMAF 250914
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
414 AM CDT Tue Apr 25 2017

...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR LOCATIONS
ALONG AND WEST OF AND TATUM TO WINK TO ALPINE LINE FOR RELATIVE
HUMIDITY LESS THAN 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR MORE, AND
EXTREME FIRE DANGER...

.Critical fire weather conditions are expected across most of the
area today, though main concerns continue to be across the 
Guadalupe and Davis Mountains, Southeast New Mexico Plains, and 
the Van Horn/Hwy 54 Corridor where recent green-up has not been as
pronounced. 

NMZ114-115-TXZ057-258-252245-
/O.UPG.KMAF.FW.A.0018.170425T1700Z-170426T0300Z/
/O.NEW.KMAF.FW.W.0024.170425T1500Z-170426T0300Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
414 AM CDT Tue Apr 25 2017 /314 AM MDT Tue Apr 25 2017/

...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE
HUMIDITY LESS THAN 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR MORE, AND
EXTREME FIRE DANGER...

* WIND...West 25 to 35 mph with higher gusts in the plains. West 
  40 to 60 mph with higher gusts in the mountains. 

* HUMIDITY...5 to 15 percent.

* FIRE DANGER...Extreme.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

&&

$$

TXZ058-059-074-080-252245-
/O.NEW.KMAF.FW.W.0024.170425T1500Z-170426T0300Z/
Reeves County and Upper Trans Pecos-Loving-
Davis/Apache Mountains Area-Marfa Plateau-
414 AM CDT Tue Apr 25 2017

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT, 20 
FOOT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER...

* WIND...West 25 to 35 mph with higher gusts in the plains. West 
  40 to 60 mph with higher gusts in the mountains. 

* HUMIDITY...5 to 15 percent.

* FIRE DANGER...Extreme.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

&&

$$

rhluchan
1 follow-up statement
897 
WWUS84 KMAF 251854
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
154 PM CDT Tue Apr 25 2017

...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR LOCATIONS
ALONG AND WEST OF AND TATUM TO WINK TO ALPINE LINE FOR RELATIVE
HUMIDITY LESS THAN 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR MORE,
AND EXTREME FIRE DANGER...

.Critical fire weather conditions will persist across most of the
area this afternoon and evening, though the main concern will be 
across the Guadalupe and Davis Mountains, Southeast New Mexico 
Plains, and the Van Horn/Hwy 54 Corridor where recent green-up has
not been as pronounced.

NMZ114-115-TXZ057>059-074-080-258-260300-
/O.CON.KMAF.FW.W.0024.000000T0000Z-170426T0300Z/
Guadalupe Mountains-Southeast Plains-
Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-
Davis/Apache Mountains Area-Marfa Plateau-
154 PM CDT Tue Apr 25 2017 /1254 PM MDT Tue Apr 25 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT, 20 FOOT
WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER...

* WIND...West 25 to 35 mph with higher gusts in the plains. West 
  40 to 60 mph with higher gusts in the mountains. 

* HUMIDITY...5 to 15 percent.

* FIRE DANGER...Extreme.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures can contribute
to dangerous fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 25, 12:01 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 25, 12:01 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1201 AM CDT Tue Apr 25 2017

.AVIATION...
06Z TAF issuance
VFR conditions will continue into Tuesday with westerly winds
becoming very gusty by afternoon. Expect most terminals to gust
near or over 40 kts. Winds will diminish during the evening ahead
of a cold front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     94  61  75  52 /   0   0  10   0
Carlsbad                       91  57  76  52 /   0   0   0   0
Dryden                         97  67  91  57 /   0   0   0   0
Fort Stockton                  95  63  80  58 /   0   0   0   0
Guadalupe Pass                 80  52  72  53 /   0   0   0   0
Hobbs                          88  53  72  48 /   0   0  10   0
Marfa                          89  54  76  45 /   0   0   0   0
Midland Intl Airport           94  60  75  53 /   0   0  10   0
Odessa                         94  60  76  54 /   0   0  10   0
Wink                           95  60  78  53 /   0   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 9 PM MDT Tuesday for Guadalupe Mountains
     of Eddy County.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for Guadalupe Mountains-Southeast Plains.

     High Wind Watch from 9 AM MDT Tuesday through Tuesday evening
     for Eddy County Plains.

TX...High Wind Warning until 9 PM MDT Tuesday for Guadalupe Mountains.

     Fire Weather Watch from this afternoon through this evening for
     Guadalupe Mountains-Van Horn and Highway 54 Corridor.

     High Wind Watch from 10 AM CDT /9 AM MDT/ this morning through
     this evening for Davis/Apache Mountains Area-Van Horn and
     Highway 54 Corridor.

&&

99/99/29
Hazardous weather outlook, Apr 25, 2:29 AM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
229 AM CDT Tue Apr 25 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-260730-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
229 AM CDT Tue Apr 25 2017 /129 AM MDT Tue Apr 25 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TODAY AND TONIGHT

Critical fire weather conditions are expected today along and west of
a line from Tatum to Wink to Alpine. A Red Flag Warning is in effect
for these areas through this evening.

High winds will develop across much of the same area this afternoon.
A High Wind Warning is in effect today and tonight for the Guadalupe
and Davis Mountains including the adjacent plains. A Wind Advisory is
in effect across the western Permian Basin, Upper Trans Pecos, Big
Bend, Marfa Plateau, and the Presidio Valley.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Critical fire weather conditions are possible behind a cold front
Wednesday mainly over the Marfa Plateau and Big Bend.

High winds and critical fire weather conditions return Thursday and
Friday across western portions of the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:06 AM CDTWind AdvisoryMAFAndrews, Dawson, Ector, Gaines, Loving, Martin and 3 more17 hr

Nearby

Red Flag Warnings in Texas, 2017Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.